Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 31, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 19, 2020, 11:02 AM CDT for Carroll County, Madison County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 11:02 AM CDT (16:02 UTC)
- Expired
- Mar 19, 2020, 11:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Carroll County, AR, Madison County, AR
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313
WUUS54 KTSA 191602
SVRTSA
ARC015-087-191630-
/O.NEW.KTSA.SV.W.0031.200319T1602Z-200319T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1102 AM CDT Thu Mar 19 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Madison County in northwestern Arkansas...
Carroll County in northwestern Arkansas...
* Until 1130 AM CDT.
* At 1102 AM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Grandview to 5 miles southwest
of Berryville to 3 miles southeast of Withrow Springs State Park,
moving northeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Carrollton...
Rudd... Marble...
Osage... Urbanette...
Rule... Grandview...
Rockhouse... Dryfork...
Cabanal... Metalton...
Connor... Coin...
Alabam... Denver...
LAT...LON 3618 9331 3609 9369 3627 9370 3641 9372
3650 9335 3650 9330 3645 9329 3634 9330
TIME...MOT...LOC 1602Z 245DEG 45KT 3639 9367 3630 9363 3612 9368
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$2 follow-up statements
172
WWUS54 KTSA 191619
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1119 AM CDT Thu Mar 19 2020
ARC087-191629-
/O.CAN.KTSA.SV.W.0031.000000T0000Z-200319T1630Z/
Madison AR-
1119 AM CDT Thu Mar 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
LAT...LON 3614 9347 3634 9347 3646 9352 3650 9335
3650 9330 3645 9329 3634 9330 3618 9331
TIME...MOT...LOC 1619Z 244DEG 45KT 3648 9344 3639 9340 3617 9345
$$
ARC015-191630-
/O.CON.KTSA.SV.W.0031.000000T0000Z-200319T1630Z/
Carroll AR-
1119 AM CDT Thu Mar 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR EASTERN CARROLL COUNTY...
At 1119 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Urbanette to 4 miles northeast of
Green Forest to 2 miles southwest of Osage, moving northeast at 50
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Green Forest... Carrollton...
Osage... Rule...
Coin... Denver...
Connor...
LAT...LON 3614 9347 3634 9347 3646 9352 3650 9335
3650 9330 3645 9329 3634 9330 3618 9331
TIME...MOT...LOC 1619Z 244DEG 45KT 3648 9344 3639 9340 3617 9345
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$154
WWUS54 KTSA 191631
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1131 AM CDT Thu Mar 19 2020
ARC015-191640-
/O.EXP.KTSA.SV.W.0031.000000T0000Z-200319T1630Z/
Carroll AR-
1131 AM CDT Thu Mar 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY HAS
EXPIRED...
The strongest part of the storms which prompted the warning is
moving out of the area. Therefore the warning is being allowed to
expire.
LAT...LON 3614 9347 3634 9347 3646 9352 3650 9335
3650 9330 3645 9329 3634 9330 3618 9331
TIME...MOT...LOC 1630Z 245DEG 45KT 3653 9331 3644 9327 3622 9332
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 6:47 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 19, 6:47 AM CDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
647 AM CDT Thu Mar 19 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Periods of MVFR/IFR cigs/vsbys to continue this morning,
especially across the AR sites where rain and thunder coverage
will increase over the next few hours. Additional rain/thunder
chances toward the afternoon will be confined to SE OK and WC AR
along a sfc dryline. Gusty s-sw sfc winds will prevail for much
of the day, and then become more w-nw overnight as a cold front
moves through. VFR elements are expected at all sites from 00z on.
&&
.PREV DISCUSSION... /Issued Tulsa OK 235 AM CDT Thu Mar 19 2020/
DISCUSSION...
A persistent Omega block in the eastern Pacific will continue to
bring unsettled weather through the majority of the forecast
period. Strong to severe thunderstorms will be possible early
this morning with the potential for some redevelopment later this
afternoon across portions of southeast Oklahoma and northwest
Arkansas. Windy conditions behind the dryline are expected this
afternoon with gusts 40 to 45 mph across the northwest portions of
the area. This meets Wind Advisory criteria and a WA will be
issued soon. The first half of the weekend should remain largely
dry with the exception of southeast Oklahoma which may see some
precipitation on Friday. Saturday morning will likely need
frost/freeze warnings across much of the area given temps ranging
from the mid 20s to mid 30s across much of the area. The upcoming
work week looks wet with several rounds of precipitation expected.
Strong to isolated severe storms are ongoing across the CWA. These
are expected to continue through much of the early morning hours.
The low level jet will continue to strengthen until about 09Z
tonight after which the jet should begin to weaken and thus the
overall storm activity as well. In the mean time, damaging winds
gusts and heavy rainfall which may lead to flash flooding are the
biggest concerns. Lower, but not zero, severe weather risks
include a hail and tornado threat. The severe potential may
continue to increase a little over the next few hours as 925mb
winds begin to increase. Several rounds of showers and storms,
some of which could be severe, will continue through the morning
hours.
These showers and storms should exit/diminish by mid to late
morning. A dry line will move through the area from west to east
through the late morning and afternoon/evening hours. Locations
behind the dryline will see no chances for precip while locations
ahead of the dryline will continue to see chances for
showers/storms. The best location, based on the latest CAMS
guidance, appears to be over SE OK early this afternoon. A couple of
these storms could be strong to marginally severe given favorable
dynamics and instability ahead of the dry line. As stated above,
locations behind the dryline will see gusty winds of 40 to 45mph at
times. These wind gusts are supported in a well mixed boundary layer
with the 925mb showing wind gusts in the 40 to 45mph range.
Friday will see a cold front pass through the area with surfaces
pressures beginning to increase as a result of a strong high
pressure moving into the north-central CONUS. The influence of
this strong (approximately 1040mb) high pressure will be felt
here with clearing skies Friday into Saturday and cold, light to
moderate NE winds ushering in well below normal temperatures for
this time of year. Temperatures Saturday morning are expected to
be in the 20s to near 30 from about I-40 and northward with lower
to mid 30s expected south of there. Given the greening and budding
vegetation across the area, freeze and frost headlines will
likely be warranted for Saturday morning for much of the area.
After a cool weekend, temperatures look to rebound nicely (70s by
Tuesday and Wednesday and 80s by Thursday) through the work week
next week as the aforementioned high pressure quickly moves off to
the east. Additional rounds of showers and will be possible
through the week (maybe an isolated storm or 2 as well) as we
return to a more favorable pattern for precipitation. With that
said, there really aren't any strong signals for heavy
precipitation next week which is a good sign for our rivers and
soils which will see a good amount of rain this morning from heavy
thunderstorms.
Snider
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through this evening for OKZ049-053-057-058-
060>076.
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for OKZ054>056-059>061.
AR...Flash Flood Watch through this evening for ARZ001-002-010-011-
019-020-029.
&&
AVIATION.....23Hazardous weather outlook, Mar 19, 11:00 AM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1100 AM CDT Thu Mar 19 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1100 AM CDT Thu Mar 19 2020 ...SEVERE THUNDERSTORM AND FLOODING POTENTIAL CONTINUES TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Elevated. AREA...Along and northwest of Interstate 44. ONSET...Ongoing. DISCUSSION... Strong to severe thunderstorms are ongoing late this morning across parts of eastern Oklahoma and western Arkansas, with additional development expected ahead of a dryline mid to late afternoon primarily across areas west of Highway 75. The primary severe weather threats will be damaging winds to 70 mph and hail to the size of ping pong balls. However, low level shear supports the development of rapidly developing, short duration tornadoes on the leading edge of squall lines late this morning and possibly into early afternoon, in addition to a limited potential for tornado development with isolated storms this afternoon and evening. This activity will transition east of the area during the early to mid evening hours. In addition to the severe weather potential, heavy rainfall and flash flooding will continue to be a concern, especially given the saturated grounds from recent rains. A Flash Flood Watch remains in effect for areas along and southeast of Interstate 44 through this evening. Strong southwest winds are expected to develop across parts of northeast Oklahoma this afternoon. Occasional gusts near 40 mph can be expected into early evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...High Wind Potential. SATURDAY AND SUNDAY...No Hazards. MONDAY AND TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Cold air will move into the region following the passage of tonight's cold front. Northerly winds will gust in the 25 to 30 mph range across northeast Oklahoma tomorrow behind the front. A late season freeze is also likely to occur for a good portion of northeast Oklahoma and far northwest Arkansas tomorrow night and into Saturday morning. A couple of upper level disturbances toward the latter part of the weekend and into early next week will bring increasing chances for showers and possibly a few thunderstorms. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 19, 10:07 AM CDT, 55 minutes before
Special Weather Statement National Weather Service Tulsa OK 1007 AM CDT Thu Mar 19 2020 OKZ066-067-070-071-191530- Muskogee OK-Okmulgee OK-Wagoner OK-McIntosh OK- 1007 AM CDT Thu Mar 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH...SOUTH CENTRAL WAGONER...NORTHWESTERN MUSKOGEE AND SOUTHERN OKMULGEE COUNTIES UNTIL 1030 AM CDT... At 1007 AM CDT, a strong thunderstorm was located over Schulter, moving northeast at 45 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Okmulgee... Henryetta... Haskell... Morris... Dewar... Schulter... Taft... Boynton... Grayson... Council Hill... Hoffman... Wainwright... Summit... Hitchita... Jamesville... Eram... Choska... This includes Interstate 40 in Oklahoma between mile markers 236 and 240. LAT...LON 3586 9560 3567 9540 3540 9600 3551 9609 TIME...MOT...LOC 1507Z 233DEG 59KT 3549 9596
Local storm report, Mar 19, 10:16 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1016 AM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND GST STILWELL 35.81N 94.63W
03/19/2020 E70 MPH ADAIR OK PUBLIC
THUNDERSTORM WIND GUST ESTIMATED TO 70 MPH IN STILWELL.
MINOR DAMAGE TO MURPHYS GAS STATION.
&&
JDSLocal storm report, Mar 19, 10:43 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND DMG 1 S OKEMAH 35.42N 96.30W
03/19/2020 OKFUSKEE OK EMERGENCY MNGR
REPORT OF DAMAGE TO A HOME. POSSIBLE TORNADO.
&&
JDSLocal storm report, Mar 19, 10:49 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM FLASH FLOOD 3 NNW BROKEN ARROW 36.09N 95.81W
03/19/2020 TULSA OK PUBLIC
FLOODING REPORTED NW OF BROKEN ARROW.
&&
JDSSpecial weather statement, Mar 19, 10:50 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1050 AM CDT Thu Mar 19 2020
ARZ002-011-191615-
Carroll AR-Madison AR-
1050 AM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND SOUTH
CENTRAL CARROLL COUNTIES UNTIL 1115 AM CDT...
At 1050 AM CDT, a strong thunderstorm was located 3 miles southwest
of Clifty, moving east at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Berryville... Hindsville...
Withrow Springs State Park... Rudd...
Clifty... Forum...
Rockhouse... Cabanal...
Metalton... Best...
LAT...LON 3618 9346 3614 9386 3623 9389 3624 9388
3624 9387 3626 9387 3637 9354
TIME...MOT...LOC 1550Z 253DEG 36KT 3621 9384Special weather statement, Mar 19, 10:55 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1055 AM CDT Thu Mar 19 2020
ARZ002-011-191630-
Carroll AR-Madison AR-
1055 AM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON AND SOUTHERN
CARROLL COUNTIES UNTIL 1130 AM CDT...
At 1055 AM CDT, a strong thunderstorm was located 3 miles southeast
of Hindsville, moving northeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Huntsville... Marble...
Alabam... Dryfork...
LAT...LON 3612 9347 3612 9348 3608 9348 3602 9384
3614 9386 3618 9346
TIME...MOT...LOC 1555Z 247DEG 26KT 3610 9382The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:32 AM CDT | Special Weather Statement | TSA | Benton, Washington | 28 min |
| Mar 19, 6:57 AM CDT | Special Weather Statement | TSA | Carroll | 33 min |
| Mar 19, 10:50 AM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| Mar 19, 10:55 AM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Mar 19, 11:15 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Mar 19, 12:14 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Mar 19, 12:18 PM CDT | Special Weather Statement | TSA | Benton | 27 min |
| Mar 19, 12:29 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
| Mar 19, 12:58 PM CDT | Special Weather Statement | TSA | Benton | 47 min |
| Mar 19, 4:17 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 58 min |
| Mar 19, 4:52 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Sebastian | 38 min |
| Mar 19, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison | 44 min |
| Mar 19, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 43 min |
| Mar 19, 5:57 PM CDT | Special Weather Statement | TSA | Sebastian | 33 min |
| Mar 19, 6:10 PM CDT | Tornado Warning | TSA | Madison | 5 min |
| Mar 19, 6:20 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 6 hr |
| Mar 19, 6:20 PM CDT | Special Weather Statement | TSA | Franklin | 25 min |
| Mar 19, 6:53 PM CDT | Special Weather Statement | TSA | Franklin | 22 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.